question-icon

What causes constant dizziness and nausea?

default
Posted on Wed, 25 Jan 2017
Question: Hi,

I feel dizzy and nauseated for last 2-3 weeks.

Went to my doctor, he mentioned no gastritis, no ear infection or vertigo. doctor has mentioned give it more time and it may heal itself. One doctor mentioned it might be migraine related (but I have no headache and / or prior history of migraine).

Currently taking stemtil to relieve symptom.

Something that might be related but not sure ----

Three weeks ago, I started new job and sit in window facing seat, lot of bright light comes through this. If i sit in front of computer screen then it aggravates. BUT sometimes even in front of TV AND sometimes even without any screen / TV I feel dizzy or nauseated.

It is effecting my day to day routine. Can you suggest a cure?

Is there anyway you can help? Do you need more information?


forgot to mention that from last 2 weeks I am bit sensitive to light when ?I see outside the window and also sometimes (only sometimes) sensitive in my ears when someone speak louder.
doctor
Answered by Dr. Priyanka Aggarwal (1 hour later)
Brief Answer:
Vertigo with photophobia

Detailed Answer:
Hi
Welcome to. HCM and thanks for putting up the query.
According to your complaints, it seems to me as vertigo. Can you tell me if you were taking any medicines before this episode started? Any excessive alcohol intake?.
As you mentioned that there is aggravation in watching tv or computer, it can be related to your cervical spine..secondly the senstivity to loght can be neurological or due to some eye problem also.
I would advise that better to get examined by a neurologist and an ophthalmologist..also get one cervical spine xray done and an audiometry done to see the reason for your senstive ears
If i would have been treating you, i would give you tablet betahistine 16 mg three times everyday
tablet stemetil three times
capsule pantoprazole once daily
artificial tear drops
all medicines are available only on prescription.
You can follow up with your reports. Any queries are always welcome.
Get well soon.
Regards.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Priyanka Aggarwal (50 minutes later)
hi Thanks for the reply. I have been taking aaropax for 10 years but nothing else before this episode stated. I do not drink Alochol normally so nothing recently.

Given that I am in Australia and most of the specialist are away till end of January so it might not be possible to see someone on immediate basis unless there is an emergency.

I have following queries:

1) The medicines you have prescribed can cause drowsiness? or any major side effect that can impact my regular day?

2) the meds are for cure or symptomatic relief? I am realdy taking Stemetil and Eye Drops. Got my eyes checked two weeks ago and everything is good.

3) Given it started recently and have no prior history can it cure by itself? Have you experienced cases like this before where it just goes away?

4) Vertigo causes spinning, correct? but i am not experiencing any spinning.

5) Is there anything I can do in the meantime (before I get to see doctors - as most of them are away).

Regards

XXXX
doctor
Answered by Dr. Priyanka Aggarwal (43 minutes later)
Brief Answer:
Vertigo with photophobia

Detailed Answer:
Hi
thanks for the follow up query
none of the medicines I have prescribed will cause any drowsiness
the medicines will definitely cure you
dizziness is also Vertigo only
as you said that you got your eyes examined so nothing more to be done else then continuing with the eye drops..
patients with such complaints are very common in ENT OPD and the most common reason for this comes out to be cervical problem due to prolonged sitting jobs.. photo phobia can be due to eye dryness
so you please need not worry the symptoms will take few days to go
in the meantime continue with the medicines I have told you along with cervical exercises also take some multivitamins along with this
also take a note of your sitting posture
hope my advice will definitely help you
you are always welcome with any further queries
get well soon
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Priyanka Aggarwal (7 hours later)
thanks the only issue is how to get those meds without seeing doctor. normal physician won't subsricbe them. I will try though.
doctor
Answered by Dr. Priyanka Aggarwal (1 hour later)
Brief Answer:
Vertigo

Detailed Answer:
Hi
yes u need prescription for these drugs..u can try with a physician or visit an ENT specialist..
Please let me know if i can help u further..
Get well soon

Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Priyanka Aggarwal (2 days later)
hi how long before this mess starts to work
doctor
Answered by Dr. Priyanka Aggarwal (4 hours later)
Brief Answer:
Vertigo

Detailed Answer:
Hi,

I couldn't get what u want to ask..the medicines can take upto 72 hrs to show their effect..if your asking something else, please clarify..

Take care
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Priyanka Aggarwal (21 hours later)
you answered it thanks. I went to doctor to get prescription however before prescribing she diagnosed me again and mentioned that I have BPPV. I still took meds as per you said. does it work for bppv too. do I need to take these meds forever. also she mentioned that one of meds is for stomach related. can you please advise what it is for?
doctor
Answered by Dr. Priyanka Aggarwal (2 hours later)
Brief Answer:
Vertigo

Detailed Answer:
hi
BPPV is vertigo of positional type..
All the medicines will work, so you should take them
pantoprazole is an antacid, i gave it to avoid any acidity due to other drugs..
Get well soon and avoid driving till this episode subsides..
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Priyanka Aggarwal (26 hours later)
thanks a lot. sorry to ask too many questions hope you can understand as I am not well. I have noticed that serc make me more dizzy and nauseous. is it normal for first few days when I take it?
doctor
Answered by Dr. Priyanka Aggarwal (15 minutes later)
Brief Answer:
Vertigo

Detailed Answer:
Hi
Please don't hesitate and feel free to ask anytime..
Sir i can't get what is serc, please elaborate what is troubling you
stemetil or betahistine won't exaggerate the symptoms but still if you feel like u are not comfortable, i would suggest u to visit an ENT specialist BECAUSE examination might help to diagnose the things exactly..
Thanks again
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Priyanka Aggarwal (23 minutes later)
betahistine is serc. just a brand. ok sure thanks. ent is booked for 24 January
doctor
Answered by Dr. Priyanka Aggarwal (10 minutes later)
Brief Answer:
Vertigo

Detailed Answer:
Hi
betahistine is an anti vertigo drug..it possibly won't increase dizziness..
Take care
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Priyanka Aggarwal (27 hours later)
hi I am still taking serc. but still feel dizzy and nauseated. it may start showing difference by tomorrow. correct?
doctor
Answered by Dr. Priyanka Aggarwal (4 minutes later)
Brief Answer:
Vertigo

Detailed Answer:
What dose are you taking?
And take stemetil thrice a day alongwith this..
Is there any decrease in the symptoms or they are exactly the same..?
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Priyanka Aggarwal (12 minutes later)
I take same does as recommended. 3 times 16 mg. stemtil as when I required. Symptoms are improving I think so. but not sure as still feel nauseous today when worked on PC. I was ok from yesterday evening till 11:30 and so happy that I got my life back. but then it came back. I just want to get normal as so busy at work and new job. sorry.
doctor
Answered by Dr. Priyanka Aggarwal (4 minutes later)
Brief Answer:
Vertigo

Detailed Answer:
Hi
Don't worry..it is positonal vertigo probably and it takes time to go completely..
U take stemetil also 3 times everyday
i wish my advise helps u out and all the best for the new job
thanks and regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Priyanka Aggarwal

ENT Specialist

Practicing since :2008

Answered : 1394 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constant dizziness and nausea?

Brief Answer: Vertigo with photophobia Detailed Answer: Hi Welcome to. HCM and thanks for putting up the query. According to your complaints, it seems to me as vertigo. Can you tell me if you were taking any medicines before this episode started? Any excessive alcohol intake?. As you mentioned that there is aggravation in watching tv or computer, it can be related to your cervical spine..secondly the senstivity to loght can be neurological or due to some eye problem also. I would advise that better to get examined by a neurologist and an ophthalmologist..also get one cervical spine xray done and an audiometry done to see the reason for your senstive ears If i would have been treating you, i would give you tablet betahistine 16 mg three times everyday tablet stemetil three times capsule pantoprazole once daily artificial tear drops all medicines are available only on prescription. You can follow up with your reports. Any queries are always welcome. Get well soon. Regards.